Follow
Share

Seven months ago our doctor reduced aricept from 23mg to 10mg as she felt he was having reaction to the medicine. His memory took a dive and continues to take a dive. Just into the 2nd week of the change he started to feel better.


For the last 4 weeks the same complaints so I am giving him an Ensure and Tylenol. Usually we lie down for a while. Has anyone experienced this? Is it part of the dementia? If he is completely off aricept, I fear he will be little more than a vegetable. He does take namenda, he is still active but has had several heart attacks and gets tired if he tries to do too much. I am so very proud he does as much as he has this eleven years. He can still ride on his John Deere lawn mower for a little while as long as he is going straight. (smiley face).

Thanks for advice. He's off John Deere Tractor. I gave him a rake to help outside. Have an appointment to get everything checked out. The reality is - the disease is progressing. Thanks to all the caregivers, including family, for sharing.
Helpful Answer (1)
Reply to LNReason
Report

Those meds slow down the process but only work so far. So quitting the med will return him to a new baseline.. The tractor is an accident waiting to happen. STOP.
Helpful Answer (0)
Reply to MACinCT
Report

Thats probably it, he can't put how he feels into words. Like said, Dementia meds only prolong the inevitable. Eventually they don't work as the desease progresses. If anxiety, he can be medicated for that.
Helpful Answer (0)
Reply to JoAnn29
Report

He couldn't figure out how to back up on his John Deere but he can go straight. It makes him happy. His diagnosis was ALZ but our medical doctor said he thinks it is probably Vascular Dementia. We've asked heart doctor and personal physician about the way he feels. We've got an upcoming appointment. I'll see if they'll check further - but they ran all kinds of tests along with extensive blood work in September last year. He looks so pleading and begs me to give him something to feel better. I wondered if this is anxiety or fidgeting but he can't put it into words. Thanks.
Helpful Answer (0)
Reply to LNReason
Report

I'm not sure what you mean by his insides "feeling shaky" but please call his doctor to discuss. Aricept does not cure dementia or fend off its progression forever. Unless he has ALZ he won't "become a vegetable" but aging in general can do this to a person. My 99-year old aunt has advanced dementia (and was never on any meds for it). She is not a vegetable and is physically fairly active, still plays a card game that is in her long-term memory and still recognizes family members on most days. I live in another state and when I go visit her (which wasn't often in covid) she still knows who I am without being told. Glad to hear your husband still rides his Deere!
Helpful Answer (0)
Reply to Geaton777
Report

Ask a Question
Subscribe to
Our Newsletter